Ask The Doctor > Questions & Answers > Help with Plan B symptoms and possible UTI !

Help with Plan B symptoms and possible UTI !

Patient: So i took Plan b within an hour after unprotected sex then three days later got a heavy period for about five days then it stopped. I haven’t got my period since and I feel like I have to pee a lot. I thought it was a UTI so I got Azo and it started to work so I didn’t continue the dosage but two days later it came back so I took the pills again. I really don’t know what to do.. Am I pregnant or just stressing over a bladder infection?

 

 

Symptoms: Frequency to pee and regular period symptoms

 

 

Doctor: A urinary tract infection may need prolonged treatment in some for complete eradication. Completeing the recommended cor se of medicines is highly suggested.An emergency pill or ECP is a birth control pill that can prevent pregnancy after an unprotected intercourse. Plan B is such an ECP. People sometimes call it the “morning after pill.” But you don’t have to wait until the morning after sex to take it. In fact, ECP is more effective the sooner you take it. It is a one-dose regimen: you take one pill. The pill contains 1.5 milligrams of levonorgestrel, which is used in lower doses in many birth control pills. They are supposed to render protection from a maximum of 72 hours from the intercourse.Such emergency contraceptive pills containing Levonorgestrel are hormonal pills and thus the may cause changes in the hormonal system of the body. This may cause unscheduled vaginal bleeding giving rise to irregular menstrual pattern. Get a home pregnancy test done and consult your physician for a check-up.

 


Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment